Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 250, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2021, 10:57 PM CDT for 4 counties in Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 10:57 PM CDT (03:57 UTC)
- Expired
- Jul 15, 2021, 11:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
083
WUUS54 KLUB 160357
SVRLUB
TXC045-153-191-345-160430-
/O.NEW.KLUB.SV.W.0250.210716T0357Z-210716T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1057 PM CDT Thu Jul 15 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Floyd County in northwestern Texas...
Northwestern Motley County in northwestern Texas...
Southwestern Hall County in the Panhandle of Texas...
Southeastern Briscoe County in the Panhandle of Texas...
* Until 1130 PM CDT.
* At 1056 PM CDT, a severe thunderstorm was located 5 miles northwest
of Flomot, or 11 miles south of Caprock Canyon State Park, moving
northeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3438 10068 3413 10103 3430 10127 3458 10104
TIME...MOT...LOC 0356Z 219DEG 24KT 3428 10107
HAIL...0.88IN
WIND...70MPH
$$
WCI/GKendrick2 follow-up statements
224 WWUS54 KLUB 160413 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 1113 PM CDT Thu Jul 15 2021 TXC045-153-191-345-160430- /O.CON.KLUB.SV.W.0250.000000T0000Z-210716T0430Z/ Floyd TX-Motley TX-Hall TX-Briscoe TX- 1113 PM CDT Thu Jul 15 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHEASTERN FLOYD...NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE COUNTIES... At 1113 PM CDT, a severe thunderstorm was located over Valley Schools, or 5 miles west of Turkey, moving northeast at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley Schools. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3420 10093 3431 10126 3458 10104 3438 10068 TIME...MOT...LOC 0413Z 219DEG 24KT 3437 10098 HAIL...0.88IN WIND...60MPH $$ WCI/GKendrick
161
WWUS54 KLUB 160427
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1127 PM CDT Thu Jul 15 2021
TXC045-153-191-345-160437-
/O.EXP.KLUB.SV.W.0250.000000T0000Z-210716T0430Z/
Floyd TX-Motley TX-Hall TX-Briscoe TX-
1127 PM CDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE
COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3420 10093 3431 10126 3458 10104 3438 10068
TIME...MOT...LOC 0427Z 219DEG 24KT 3444 10091
$$
WCI/GKendrickWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:47 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 15, 6:47 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 647 PM CDT Thu Jul 15 2021 .AVIATION... VFR conditions are expected to prevail through the forecast period outside of thunderstorms. Scattered thunderstorms have developed across the entire region this evening. Confidence remains low on any direct thunderstorm impacts at the area terminals but trends will be watched. This thunderstorm activity will come to an end after midnight. Some low stratus will try to advect north towards KLBB around daybreak however confidence on it actually making it into the terminal is too low to include in the TAF at this time. /WCI && .PREV DISCUSSION... /issued 237 PM CDT Thu Jul 15 2021/ SHORT TERM... Afternoon satellite imagery traces the cold front nicely from the Great Lakes into eastern New Mexico. Increased POPs slightly, especially along the northern half of our CWA due to better consensus among short term guidance on the potential for general thunderstorms developing to our north in the Texas Panhandle and the higher terrain in eastern New Mexico. The synoptic front, currently draped northeast to southwest across the central Texas Panhandle, will gradually slide south through the remainder of the afternoon and evening as surface pressure falls in eastern New Mexico and outflow help to reinforce the gradient along the boundary. Hourly changes in short term CAMS have moved a little farther south with each subsequent run this afternoon. The biggest concerns will be strong to marginally severe wind gusts and heavy rainfall as the convection moves east out of New Mexico later this afternoon into the evening hours. Coverage will begin to wane after midnight over the Rolling Plains. Max CAPE values will be from 1000-2000 J/KG with meager wind shear around 20-25kts this afternoon and evening. PWATS are impressive though, around 1.25 to 1.5". Not expecting widespread rainfall, but where it does rain, localized flooding could be an issue with slow moving storms between 15-20 MPH, and training along outflow boundaries. The window for the most intense convection, occurring in the northern half of the South Plains, will be from around sunset to midnight before the trough axis shifts east into Oklahoma and North Texas. Overnight lows will remain seasonally mild, mid-60s to low 70's, maybe a little cooler than expected in spots receiving heavy rain. LONG TERM... There will be some synoptic-scale subsidence and drying across the area Friday, although deep-layer moisture will remain elevated. We may see some shower and t-storm activity slowly migrate across the ern NM plains toward West Texas by Friday evening, but nebulous forcing and weak steering flow should keep the coverage isolated and it should wane before midnight, although a weak shortwave moving across the srn High Plains will maintain nocturnal convection to our north and it is possible some additional shower activity could spill into the srn TX Panhandle late Friday night. The upper ridge centered over the 4-corners will strengthen and build mainly northward this weekend with neutral lift to slight subsidence located over our area. Temperatures Sat and Sun should be seasonably mild, with highs in the upper 80s to middle 90s, and lows mainly in the mid 60s to lower 70s, very typical for mid July. Ample lower and mid-level moisture in a weakly-capped environment should support some isolated to widely scattered t-storm development each afternoon and evening, with the highest PoPs residing across the northwest South Plains into the southern Texas Panhandle. Another small perturbation moving south across the area late Sunday will likely increase the coverage of showers and t-storms into Sunday evening. The best potential for rain still appears to be on Monday as a sharper shortwave and cold front progress slowly south through the forecast area. As much of the front's progression will be driven by cold pool production from t-storm activity to our north, there is still uncertainly in it's timing and strength, but at this time these features seem pretty well-aligned to bring solid shower and t-storm chances to the forecast area centered on the Monday afternoon to Monday night time frame. Climatologically high PWAT values, relatively weak mid-tropospheric flow and the focus of the frontal zone argues for the potential for some heavy rainfall across the area, which is highlighted in the HWO. The upper trough and front are likely to continue on to our south Tuesday, resulting in rain chances decreasing from north to south. Although there is greater agreement in the medium range guidance today that the trough may end up closing off somewhere in the vicinity of west-central TX as the expanding upper ridge to our north effectively blocks any connection with the jet stream. The upper low may then trend to drift westward underneath the ridge into NM Friday and then on into the Desert Southwest. This may keep the rain chances going for us through Thursday or Friday before heights begin to build back across the area late week and into next weekend. It looks very likely that we will see below normal temperatures Monday through Thursday with highs mainly in the 80s, and possibly only some 70s in the north. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/99/99
Hazardous weather outlook, Jul 15, 8:12 AM CDT, 14 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 812 AM CDT Thu Jul 15 2021 TXZ021>044-161315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 812 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A few strong wind gusts from 50 to 60 mph are possible from isolated to scattered thunderstorms expected across the area later today. Slow-moving thunderstorms may also produce locally heavy rainfall which may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to widely scattered thunderstorm chances will continue into this weekend. By Monday, a cold front is forecast to move through the region. A heavy rain event may be possible for parts of the Caprock and Rolling Plains on Monday into Monday night. Additional chances for thunderstorms will be possible into the middle and end of next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 8:05 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
805 PM CDT Thu Jul 15 2021
TXZ034-035-040-041-160130-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
805 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUBBOCK...
NORTHWESTERN LYNN...EASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES
UNTIL 830 PM CDT...
At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Slide to 13 miles southeast of
Locketville to 3 miles north of Brownfield to 12 miles east of Tokio.
Movement was east at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Brownfield, Slide, Woodrow, Meadow, Ropesville and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3347 10170 3323 10179 3315 10194 3304 10223
3320 10242 3325 10235 3333 10220 3347 10215
TIME...MOT...LOC 0104Z 283DEG 14KT 3340 10206 3331 10210 3323 10225
3318 10236
WCI/GKendrickLocal storm report, Jul 15, 8:43 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 6 SSW WOLFFORTH 33.42N 102.05W
07/15/2021 M60 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB2100447
WCILocal storm report, Jul 15, 9:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
930 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLOOD 4 SSW MEADOW 33.28N 102.23W
07/15/2021 TERRY TX LAW ENFORCEMENT
LAW ENFORCEMENT RECEIVED A REPORT OF WATER ON THE
SOUTHBOUND LANES OF US 62/82 APPROXIMATELY 4 MILES SOUTH
OF MEADOW.
&&
EVENT NUMBER LUB2100448
WCISpecial weather statement, Jul 15, 9:52 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
952 PM CDT Thu Jul 15 2021
TXZ023-024-029-030-160315-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
952 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...HALE...
SOUTHERN SWISHER AND SOUTHWESTERN BRISCOE COUNTIES UNTIL 1015 PM
CDT...
At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Aiken, or 7 miles southeast of Plainview. This storm
was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Plainview, Tulia, Abernathy, Hale Center, Lockney, Kress, South
Plains, Claytonville, Mackenzie Reservoir, Aiken, Seth Ward and
Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3453 10136 3436 10124 3404 10122 3387 10168
3383 10191 3383 10194 3417 10190 3449 10200
3462 10158
TIME...MOT...LOC 0251Z 235DEG 3KT 3412 10162
WCI/GKendrickSpecial weather statement, Jul 15, 10:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1020 PM CDT Thu Jul 15 2021
TXZ023-024-029-030-160345-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
1020 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK...FLOYD...
NORTHWESTERN CROSBY...EASTERN HALE...SOUTHEASTERN SWISHER AND
SOUTHWESTERN BRISCOE COUNTIES UNTIL 1045 PM CDT...
At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Lockney, or 10 miles northwest of Floydada, moving
east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Plainview, Floydada, Lockney, Petersburg, South Plains, Claytonville,
Aiken and Seth Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3432 10120 3397 10118 3383 10138 3383 10168
3400 10172 3440 10173 3442 10142
TIME...MOT...LOC 0319Z 254DEG 22KT 3407 10150
WCI/GKendrickSpecial weather statement, Jul 15, 10:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lubbock TX 1057 PM CDT Thu Jul 15 2021 TXZ035-036-160430- Crosby TX-Lubbock TX- 1057 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK AND NORTHWESTERN CROSBY COUNTIES UNTIL 1130 PM CDT... At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over Idalou, or 13 miles southeast of Abernathy, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lubbock, Idalou and Lorenzo. LAT...LON 3359 10178 3376 10177 3383 10146 3360 10145 TIME...MOT...LOC 0357Z 259DEG 28KT 3368 10170 SINCAVAGE
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:19 PM CDT | Flash Flood Warning | LUB | Briscoe, Hall, Motley | 116 min |
| Jul 15, 7:52 PM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 2 hr |
| Jul 15, 7:52 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 53 min |
| Jul 15, 7:54 PM CDT | Special Weather Statement | LUB | Lamb | 21 min |
| Jul 15, 8:00 PM CDT | Areal Flood Advisory | LUB | Hockley, Terry | 2 hr |
| Jul 15, 8:05 PM CDT | Special Weather Statement | LUB | Terry | 25 min |
| Jul 15, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 65 min |
| Jul 15, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 45 min |
| Jul 15, 8:33 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Swisher | 64 min |
| Jul 15, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 54 min |
| Jul 15, 9:31 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 119 min |
| Jul 15, 9:37 PM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Swisher | 3 hr |
| Jul 15, 9:52 PM CDT | Special Weather Statement | LUB | Floyd, Hale, Swisher | 23 min |
| Jul 15, 9:55 PM CDT | Flash Flood Warning | LUB | Floyd, Hale | 2 hr |
| Jul 15, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Motley | 60 min |
| Jul 15, 10:20 PM CDT | Special Weather Statement | LUB | Floyd | 25 min |
| Jul 15, 10:36 PM CDT | Areal Flood Advisory | LUB | Floyd | 2 hr |
| Jul 15, 10:57 PM CDT | Special Weather Statement | LUB | Lubbock | 33 min |
| Jul 15, 11:54 PM CDT | Areal Flood Advisory | LUB | Childress, Hall | 88 min |
| Jul 16, 12:03 AM CDT | Special Weather Statement | LUB | Lubbock | 27 min |
| Jul 16, 12:21 AM CDT | Areal Flood Advisory | LUB | Lubbock | 3 hr |
| Jul 16, 12:30 AM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jul 16, 1:38 AM CDT | Special Weather Statement | LUB | Lubbock | 37 min |
| Jul 16, 2:11 AM CDT | Special Weather Statement | LUB | Lubbock | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.